Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2015, 12:46 AM CDT for Johnson County, Pettis County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 12:46 AM CDT (05:46 UTC)
- Expired
- Jun 8, 2015, 1:14 AM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
056 WUUS53 KEAX 080546 SVREAX MOC101-159-080630- /O.NEW.KEAX.SV.W.0082.150608T0546Z-150608T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 AM CDT MON JUN 8 2015 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI... PETTIS COUNTY IN CENTRAL MISSOURI... * UNTIL 130 AM CDT * AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEMAN AIR FORCE BASE...AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... SEDALIA...LA MONTE...GREEN RIDGE...SMITHTON AND SEDALIA MEMORIAL ARPT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3856 9364 3883 9365 3884 9305 3853 9307 TIME...MOT...LOC 0546Z 273DEG 38KT 3871 9349 HAIL...<.75IN WIND...60MPH $$ CDB
2 follow-up statements
815 WWUS53 KEAX 080557 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 AM CDT MON JUN 8 2015 MOC101-080607- /O.CAN.KEAX.SV.W.0082.000000T0000Z-150608T0630Z/ JOHNSON MO- 1257 AM CDT MON JUN 8 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3856 9351 3883 9350 3884 9305 3853 9307 TIME...MOT...LOC 0557Z 273DEG 38KT 3870 9334 $$ MOC159-080630- /O.CON.KEAX.SV.W.0082.000000T0000Z-150608T0630Z/ PETTIS MO- 1257 AM CDT MON JUN 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PETTIS COUNTY UNTIL 130 AM CDT... AT 1253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA MONTE... AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SEDALIA...SMITHTON AND SEDALIA MEMORIAL ARPT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3856 9351 3883 9350 3884 9305 3853 9307 TIME...MOT...LOC 0557Z 273DEG 38KT 3870 9334 HAIL...<.75IN WIND...60MPH $$ CDB
297 WWUS53 KEAX 080614 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 114 AM CDT MON JUN 8 2015 MOC159-080624- /O.CAN.KEAX.SV.W.0082.000000T0000Z-150608T0630Z/ PETTIS MO- 114 AM CDT MON JUN 8 2015 ...THE SEVERE THUNDERSTORM WARNING FOR PETTIS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT. LAT...LON 3856 9351 3883 9350 3884 9305 3853 9307 TIME...MOT...LOC 0614Z 273DEG 38KT 3869 9311 $$ CDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:25 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 8, 12:25 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 AM CDT Mon Jun 8 2015
.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015
The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.
These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.
The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1217 AM CDT MON JUN 8 2015
Scattered thunderstorms around the terminals (south of STJ) will
continue to at least be in the vicinity over the next few hours.
The culprit for direct impacts to the three southern terminals
(MCI, MKC, & IXD) have been the reduced visibitilies due to
moderate to heavy rainfall as a thunderstorm moves overhead. Once
these storms move out early this morning, VFR conditions will
prevail throughout the remainder of the TAF period. Generally
northerly winds overnight will become more westerly during the day
on Monday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 AM CDT this morning FOR KSZ057-103>105.
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ028>030-037-
038-043-044.
&&
DISCUSSION...73
AVIATION...lgHazardous weather outlook, Jun 7, 5:07 AM CDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 507 AM CDT SUN JUN 7 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 507 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.
In the hours before
Special weather statement, Jun 7, 10:00 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT SUN JUN 7 2015
MOZ032-039-040-080345-
CHARITON MO-HOWARD MO-SALINE MO-
1000 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...HOWARD AND
SOUTHEASTERN CHARITON COUNTIES UNTIL 1045 PM CDT...
AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF GLASGOW...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GLASGOW...FAYETTE AND ARMSTRONG.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3901 9256 3898 9256 3923 9303 3938 9291
3925 9243
TIME...MOT...LOC 0300Z 300DEG 26KT 3927 9290
CDBLocal storm report, Jun 7, 10:19 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST LIVONIA 40.49N 92.70W
06/07/2015 E60 MPH PUTNAM MO PUBLIC
&&
CUTTERLocal storm report, Jun 7, 10:48 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST MOBERLY 39.42N 92.44W
06/07/2015 E60.00 MPH RANDOLPH MO PUBLIC
OCCURRED WITH TORRENTIAL RAIN.
1042 PM HEAVY RAIN MOBERLY 39.42N 92.44W
06/07/2015 M2.24 INCH RANDOLPH MO PUBLIC
&&
CUTTERLocal storm report, Jun 8, 12:14 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 3 N PRAIRIE HILL 39.56N 92.74W
06/07/2015 E60 MPH CHARITON MO PUBLIC
60 TO 70 MPH ESTIMATED. DELAYED REPORT WITH TIME ALSO
ESTIMATED FROM RADAR.
&&
CUTTERSpecial weather statement, Jun 8, 12:25 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 AM CDT MON JUN 8 2015
MOZ040-046-080600-
COOPER MO-HOWARD MO-
1225 AM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD AND NORTHERN
COOPER COUNTIES UNTIL 100 AM CDT...
AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF PILOT GROVE...OR 9 MILES WEST
OF BOONVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOONVILLE...NEW FRANKLIN...FRANKLIN AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 90 AND 114.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3887 9252 3890 9301 3903 9298 3909 9290
3910 9251 3909 9251 3900 9256 3897 9255
3892 9249
TIME...MOT...LOC 0525Z 273DEG 42KT 3899 9286
CDBSpecial weather statement, Jun 8, 12:38 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 AM CDT MON JUN 8 2015 MOZ044-045-080630- JOHNSON MO-PETTIS MO- 1238 AM CDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR PETTIS COUNTY IN CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT... AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF WHITEMAN AIR FORCE BASE... MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KNOB NOSTER...WHITEMAN AIR FORCE BASE...SEDALIA...LA MONTE...GREEN RIDGE...SMITHTON AND SEDALIA MEMORIAL ARPT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3857 9378 3883 9365 3884 9305 3854 9308 TIME...MOT...LOC 0538Z 273DEG 38KT 3872 9360 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Special Weather Statement | EAX | Macon | 29 min |
| Jun 7, 7:06 PM CDT | Areal Flood Advisory | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more | 6 hr |
| Jun 7, 7:52 PM CDT | Flash Flood Warning | EAX | Linn, Macon | 6 hr |
| Jun 7, 9:03 PM CDT | Special Weather Statement | EAX | Randolph | 42 min |
| Jun 7, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 37 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 46 min |
| Jun 7, 10:00 PM CDT | Special Weather Statement | EAX | Howard | 45 min |
| Jun 7, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 51 min |
| Jun 7, 11:14 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 6 hr |
| Jun 8, 12:25 AM CDT | Special Weather Statement | EAX | Cooper | 35 min |
| Jun 8, 12:38 AM CDT | Special Weather Statement | EAX | Pettis | 52 min |
| Jun 8, 1:13 AM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Jun 8, 5:37 AM CDT | River Flood Warning | EAX | Howard | 29 hr |
| Jun 8, 11:55 AM CDT | River Flood Warning | EAX | Carroll | 37 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.